MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 10RT 9MM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 10RT 9MM
Catalog Number 392-09-710
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 03/22/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having excessive scar tissue built up around the knee.After removing it, the surgeon felt it was necessary to exchange the polyethylene insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was scar tissue had build up around the knee.The length of the in-vivo service was 3.7 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The complaint states the patient had scar tissue buildup and it was necessary to perform this revision to remove the tissue.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 10RT 9MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5592190
Report Number1644408-2016-00249
Device Sequence Number393783
Product Code OIY
UDI-Device Identifier00888912120296
UDI-Public(01)00888912120296
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number392-09-710
Device Lot Number59605086
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date06/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR